Tornadoes · United States · Georgia · 2025

EF1 tornado, Akridge to Quality, Georgia, April 7, 2025

From Akridge to Quality, this EF1 tornado ran 4.6 miles across Grady and Thomas counties on April 7, 2025, touching down at 11:02 AM EDT and reaching 200 yards wide. It killed nobody, and did $500,000 of property damage.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mph

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mphthis tornado

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF1
Date
April 7, 2025
Touchdown
11:02 AM EDT (15:02 UTC)
Lifted
11:11 AM EDT (15:11 UTC)
On the ground
9 minutes
Path length
4.6 miles (7.3 km)
Path width
200 yards (183 m)
Deaths
0
Injuries
0
Property damage
$500,000
Counties
Grady and Thomas counties
Touchdown point
30.953, -84.165
Lift-off point
31.001, -84.114
Record number
2504070902-01

The damage survey

14 damage points were recorded along this path by NWS TAE, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF1. The highest wind the damage implies is 110 mph.

  • Irrigation pivot knocked over

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

Severe storms ahead a cold front produced wind damage a few tornadoes across portions of the Florida big bend and southwest Georgia.

This tornado was rated EF1 with max winds estimated at 110 mph. The tornado initially touched down in a wooded area just west of GA-111 in Northeastern Grady County. Some initial damage to a structure and further tree damage was noted along Rich Road. The tornado continued along an intermittent path before producing more concentrated damage in the area just along and east of Akridge Road near the intersection with New Hope Road. Damage in this area included a single wide mobile home that was completely destroyed. This mobile home had straps securing it to the ground, and one of these straps along with the support frame of the mobile home was lifted out of the ground. Two other single and double wide homes in this area had some structural damage and debris impacts from trees and the adjacent destroyed mobile home. The tornado continues along New Hope Road where it destroyed a barn and continued to snap numerous pine trees in a wooded area crossing Popes Store Road. After crossing Popes Store Road, the tornado caused significant tree damage with widespread pine trees snapped and some live oaks also snapped in the area along Sammie Bulloch Road just east of Barnetts Creek. Two residences in this area were struck by the snapped large pines. The tornado began to weaken when crossing into Thomas County, with the last incident of damage occurring in an area of smaller pine trees near Maddox and Malloy Road. The parent circulation appeared to persist while crossing US-19 based on reports received, though no observed damage was seen across the remainder of Northern Thomas County between Ochlockonee and Meigs.

This is a continuation of the tornado in Grady that is rated EF1 with max winds of 110 mph. The tornado initially touched down in a wooded area just west of GA-111 in Northeastern Grady County. Some initial damage to a structure and further tree damage was noted along Rich Road. The tornado continued along an intermittent path before producing more concentrated damage in the area just along and east of Akridge Road near the intersection with New Hope Road. Damage in this area included a single wide mobile home that was completely destroyed. This mobile home had straps securing it to the ground, and one of these straps along with the support frame of the mobile home was lifted out of the ground. Two other single and double wide homes in this area had some structural damage and debris impacts from trees and the adjacent destroyed mobile home. The tornado continues along New Hope Road where it destroyed a barn and continued to snap numerous pine trees in a wooded area crossing Popes Store Road. After crossing Popes Store Road, the tornado caused significant tree damage with widespread pine trees snapped and some live oaks also snapped in the area along Sammie Bulloch Road just east of Barnetts Creek. Two residences in this area were struck by the snapped large pines. The tornado began to weaken when crossing into Thomas County, with the last incident of damage occuring in an area of smaller pine trees near Maddox and Malloy Road. The parent circulation appeared to persist while crossing US-19 based on reports received, though no observed damage was seen across the remainder of Northern Thomas County between Ochlockonee and Meigs.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

18 minutes of warning. NWS TAE issued a tornado warning for this county at 14:44 UTC, 18 minutes before the tornado touched down, in force until 15:30 UTC.

The county was under a tornado watch, issued at 14:22 UTC and running to 18:25 UTC.

Issued (UTC)ExpiredProductOffice
14:21 UTC15:00 UTCTornado WarningTAE
14:22 UTC18:25 UTCTornado WatchTAE
14:36 UTC16:30 UTCFlood AdvisoryTAE
14:44 UTC15:30 UTCTornado WarningTAE
16:02 UTC16:45 UTCSevere Thunderstorm WarningTAE
16:15 UTC16:45 UTCTornado WarningTAE
16:30 UTC17:00 UTCTornado WarningTAE

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Slight Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 12:30 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the tornado touched down at Apr 7, 9:08 AM EDT, 1 hour 54 minutes earlier.

Area forecast discussion, Apr 7, 9:08 AM EDT, 1 hour 54 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
908 AM EDT Mon Apr 7 2025

...New UPDATE...

...DUAL THREAT FOR SEVERE WEATHER AND HEAVY RAIN TODAY...

.UPDATE...
Issued at 905 AM EDT Mon Apr 7 2025

An extensive line of thunderstorms continues trudging eastward
this morning with additional convection moving from the SW off the
Gulf. This activity has exhibited occasional rotation, velocity
surges, and locally heavy rainfall. The downstream environment
will remain favorable for the dual threat of severe weather and
isolated nuisance or flash flooding as daytime heating raises
instability. Trends will be monitored for any potential convective
Watches.

&&

.NEAR TERM...
(Today and tonight)
Issued at 222 AM EDT Mon Apr 7 2025

A cold front will slowly move through the forecast area today,
exiting the southeast Big Bend this evening. Ongoing thunderstorms
this morning over southeast Alabama and the Florida Panhandle will
ease their way eastward through sunrise, reaching the Apalachicola
and Flint Rivers by sunrise. There is still good instability ahead
of the front, which should maintain the storms' intensity at least
somewhat, continuing the threat for isolated strong to severe
storms. The KEVX and KEOX VWPs show good shear in place as well with
some directional shear and curvature in the hodographs. Thus, the
damaging wind and brief tornado threat will continue. Given the slow
eastward motion, some localized flash flooding is still possible
tonight, mainly across southeast Alabama through this morning.

There may be some weakening toward daybreak as the instability
reaches its minimum, but instability will increase through the
morning east of the Flint and Apalachicola Rivers, potentially
reinvigorating the line of thunderstorms. Ample shear will also
remain in place ahead of the line, so we should see a reorganization
of at least a broken line of thunderstorms. Damaging winds and a few
tornadoes remain the primary threats. Additionally, the line may
stall for a bit as it reorganizes somewhere near the Apalachicola
and Flint River Valleys. As it does so, some training of storms is
possible, which may yield a low end flash flood threat, especially
if it happens to occur on urban areas. Because of this slow-down,
timing is a bit tricky. Generally thinking our Central Time Zone
counties will be done with the severe threat later this morning.
Southwest Georgia and the western Big Bend (Albany, Tallahassee, and
Apalachicola) will see the severe threat late morning into early
afternoon. Then south central Georgia and the eastern Big Bend
(Tifton, Valdosta, Perry) will see severe storms during the
afternoon. The storms will exit the area after sunset in the
southeast Big Bend. The Storm Prediction Center has areas from
Mexico Beach to Fitzgerald eastward in a Slight Risk of severe
weather (level 2 of 5) with the Marginal Risk (level 1 of 5) back
toward a line from Panama City Beach to Cuthbert.

Behind the front, widespread rain with isolated thunderstorms will
continue in waves as the mid-level shortwaves trails far behind. The
rain isn't expected to be particularly heavy, but a steady moderate
rain will likely persist for several hours after the storms.

Temperatures ahead of the front (south Georgia and the Big Bend)
will reach the mid 70s to lower 80s before the storms arrive. Behind
the front, expect temperatures to slowly fall through the day. Skies
will gradually clear through the night with much cooler lows in the
mid 40s to lower 50s.

&&

.SHORT TERM...
(Tuesday through Wednesday night)
Issued at 222 AM EDT Mon Apr 7 2025

An elongated trough over the southeast US will pass through the
region through the middle of the week as two cold fronts clear the
deep south. The first front, responsible for Monday's showers and
storms, will already be through the area by daybreak, but another
very weak front associated with the upper level trough passes
through Tuesday evening into Wednesday. A refreshing northerly
breeze around 10 to 15 mph will be in place Tuesday afternoon with
winds becoming lighter and more easterly on Wednesday.

No rain is expected in the period and high temperatures in the low
to mid 70s will warm up into the mid to upper 70s on Wednesday.
Overnight lows Tuesday night will drop into the low to mid 40s.

&&

.LONG TERM...
(Thursday through Sunday)
Issued at 222 AM EDT Mon Apr 7 2025

Northwesterly upper level flow will likely prevail through the
upcoming week as weak surface high pressure noses down from the
eastern seaboard into the southeast US. Our next weather system will
begin to drop in from the Great Plains into the southeastern US by
Thursday night as upper level ridging amplifies across the western
third of the country. In the lower levels, light south and
southwesterly flow will begin to develop ahead of this feature as
the surface high pressure begins to translate east. A cold front is
likely to be associated with the upper level trough dropping in from
the northwest, with scattered rain showers and possibly a few
rumbles of thunder possible on Friday. No severe weather is really
expected given poor moisture recoveries in advance of this front,
but lower freezing levels and steeper lapse rates could potentially
lead to a brief strong wind gust, and possibly some very
small hail, especially if better moisture recoveries could occur.

Depending on the strength of the upper level system, conditions
could cool off fairly significantly. While forecast highs are
currently in the mid to upper 70s on Saturday behind the front, we
would not be surprised if we struggle to climb out of the 60s on
Saturday if the stronger solutions like the GFS verify for next
weekend.

&&

.AVIATION...
(12Z TAFS)
Issued at 656 AM EDT Mon Apr 7 2025

A line of TSRA is moving toward ECP and ABY slowly eastward. Cigs
are generally MVFR, though still VFR in VLD. As the line of TSRA
moves through, strong gusty winds are possible. Behind the line of
storms, a broad area of SHRA with embedded TSRA will continue for
several hours as winds shift out of the west to northwest.
IFR/MVFR cigs will continue through the evening, slowly rising
overnight, perhaps to VFR by the end of the TAF period.

&&

.MARINE...
Issued at 222 AM EDT Mon Apr 7 2025

Cold front moves through area waters this morning into the
afternoon. Somewhat weaker activity early this morning will likely
redevelop with eastward extent into the afternoon and evening
before all activity diminishes by the evening and early morning
hours of Tuesday. While winds will not be as strong on Tuesday,
winds and seas still remain elevated through the day but likely
just below cautionary levels beginning Tuesday morning or
afternoon. Lighter winds and seas move in for the middle to end of
the week with the next chance of rain not being until next Friday.

&&

.FIRE WEATHER...
Issued at 222 AM EDT Mon Apr 7 2025

A cold front will move through the area today. Strong to severe
storms with widespread wetting rains will slowly move across the
area through this evening. Dangerous lightning, gusty erratic winds,
and a brief tornado or two are possible in the strongest storms.
Winds will shift from southerly to northwesterly behind the front.
Cooler, drier air will also follow in its wake.

Northerly transport winds of 15-20 mph on Tuesday combined with
mixing heights around 6,000 feet will yield very high dispersions
Tuesday afternoon. Winds will be lighter and more northeasterly on
Wednesday, leading to good dispersions area-wide. RH values both
afternoons will be in the upper 20s to mid 30s.

&&

.HYDROLOGY...
Issued at 222 AM EDT Mon Apr 7 2025

Heavy rainfall continues over southeast Alabama and the Florida
Panhandle this morning. The storms are making slow eastward
progress, and some localized flash flooding is possible. The Flood
Watch will continue from Coffee County, AL to Randolph County, GA
through this morning. While moderate rain is expected afterward, the
flash flood threat will diminish.

Farther east, the line of storms may stall over the Apalachicola and
Flint River Valleys this morning before re-organizing and finally
pushing eastward. During this time, there could be another corridor
of localized flash flooding. Generally, rainfall totals through
tonight will be around 1-1.5 inches, but the high-end rainfall
totals of 2-3 inches are still possible, mainly in the Apalachicola
and Flint Valleys, though that also includes Tallahassee. This
threat isn't high enough to warrant a Flood Watch for these areas,
but it's something to keep an eye on. The Weather Prediction Center
has the entire area in a Marginal Risk of excessive rainfall (level
1 of 4).

On the rivers, the Pea River at Ariton is forecast to rise into
minor flood by Tuesday afternoon. Though, this greatly depends on
where the heaviest rain ultimately falls. Rises into action stage
are expected along the Kinchafoonee, Flint, upper Ochlockonee, and
Choctawhatchee Rivers. The ACF basin will be combination of local
runoff as well as routed flow from northern and central Georgia
where 2-5 inches of rain fell over the last 24 hours.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   75  50  71  48 / 100  40   0   0
Panama City   72  51  71  50 /  90  10   0   0
Dothan        69  46  70  43 /  90  10   0   0
Albany        73  47  70  43 / 100  30   0   0
Valdosta      81  51  72  48 / 100  70   0   0
Cross City    81  52  73  50 /  90  70   0   0
Apalachicola  74  51  71  53 /  90  40   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late Tuesday night for FLZ108-112-
     114-115.

GA...Flood Watch until noon EDT today for GAZ120>122.

AL...Flood Watch until 11 AM CDT this morning for ALZ065>067.

GM...High Rip Current Risk through late Tuesday night for GMZ735.

&&

NEAR TERM...Young
SHORT TERM...Dobbs
LONG TERM....Dobbs
AVIATION...Young
MARINE...Dobbs
FIRE WEATHER...Young
HYDROLOGY...Young

In the hours before

Local storm report, Apr 7, 9:47 AM EDT, 1 hour 15 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
947 AM EDT Mon Apr 7 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 AM     Tstm Wnd Dmg     1 ENE Rock Hill         31.33N 85.01W
04/07/2025                   Early              GA   Law Enforcement

            Some debris reported at Chauncy Mill Road.
            The presence of a radar-indicated Tornadic
            Debris Signature indicates strong
            possibility of a tornado.

0933 AM     Tstm Wnd Gst     1 WNW Mexico Beach      29.95N 85.43W
04/07/2025  M40 MPH          Bay                FL   Mesonet

            FSWN Mexico Beach.

&&

Haner
Special weather statement, Apr 7, 9:56 AM EDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
956 AM EDT Mon Apr 7 2025

GAZ125-127-129-145-146-071430-
Tift GA-Worth GA-Colquitt GA-Dougherty GA-Mitchell GA-
956 AM EDT Mon Apr 7 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN DOUGHERTY...
MITCHELL...COLQUITT...WESTERN TIFT AND SOUTHERN WORTH COUNTIES
THROUGH 1030 AM EDT...

At 956 AM EDT, Doppler radar was tracking a strong thunderstorm near
Camilla, moving northeast at 40 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Funston, Minton, Scooterville, Anderson City, Parkerville, Lester,
Pritchetts, Crestwood, Greenough, Ticknor, Center Hill, Moultrie,
Laney, Gammage, Mitchell Co A/P, Baconton, Hinsonton, Alfords,
Sunsweet, and Bridgeboro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3147 8354 3110 8361 3108 8426 3134 8427
      3134 8423 3136 8422 3136 8420 3138 8420
      3139 8418 3141 8418 3159 8380 3160 8367
      3157 8366 3160 8365 3160 8357
TIME...MOT...LOC 1356Z 244DEG 36KT 3125 8416

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

80-IG3
Special weather statement, Apr 7, 10:06 AM EDT, 56 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1006 AM EDT Mon Apr 7 2025

FLZ016-326-426-071500-
Gadsden FL-Southern Liberty FL-Northern Liberty FL-
1006 AM EDT Mon Apr 7 2025

...STRONG THUNDERSTORMS WILL IMPACT GADSDEN AND LIBERTY COUNTIES
THROUGH 1100 AM EDT...

At 1005 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Greensboro to 11 miles southeast of
Blountstown. Movement was northeast at 35 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Freemont, East Camp, Rock Bluff, Greensboro, Jewel Fire Tower,
Littman, Juniper, Douglas City, Quincy, Vilas, Florence, Hosford,
Scotland, Jensen Place, Rosedale, Jamieson, Central City, Orange, Red
Hill, and Clio.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3015 8514 3018 8514 3031 8503 3034 8505
      3039 8501 3042 8503 3044 8498 3045 8500
      3051 8499 3071 8486 3068 8430 3064 8430
      3058 8437 3046 8443 3041 8462 3033 8472
      3032 8470 3026 8474 3022 8468 3014 8467
TIME...MOT...LOC 1405Z 246DEG 29KT 3059 8481 3028 8497

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

38-GODSEY
Special weather statement, Apr 7, 10:28 AM EDT, 34 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1028 AM EDT Mon Apr 7 2025

FLZ014>017-027-114-115-127-326-426-GAZ156>158-071515-
Inland Franklin FL-Gadsden FL-Coastal Wakulla FL-Southern Liberty FL-
Northern Liberty FL-Inland Gulf FL-Leon FL-Coastal Gulf FL-
Coastal Franklin FL-Inland Wakulla FL-Decatur GA-Thomas GA-Grady GA-
1028 AM EDT Mon Apr 7 2025

...STRONG THUNDERSTORMS WILL IMPACT CENTRAL GULF...WAKULLA...
GADSDEN...LIBERTY...LEON...NORTHWESTERN FRANKLIN...SOUTHEASTERN
DECATUR...SOUTHERN GRADY AND SOUTHWESTERN THOMAS COUNTIES THROUGH
1115 AM EDT/1015 AM CDT/...

At 1028 AM EDT/928 AM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 7 miles north of Quincy to
near Port St. Joe. Movement was northeast at 45 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lake Bradford, Rock Bluff, Tallahassee State College, Honeyville,
Jewel Fire Tower, Wakulla Springs, Vilas, Florence, Chipola Cutoff,
Florida State University, Orange, South City, Laingkat, Calvary,
Medart, Kern, Quincy Airport, Lowry, Nixon Garden, and Bloxham.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 600 PM EDT/500 PM CDT/ for
Big Bend and the Panhandle of Florida...and south central and
southwestern Georgia.

&&

LAT...LON 2983 8538 3020 8514 3023 8508 3031 8503
      3035 8505 3037 8503 3037 8504 3071 8481
      3078 8396 3001 8436
TIME...MOT...LOC 1428Z 247DEG 38KT 3069 8456 2987 8524

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

IG3
Special weather statement, Apr 7, 10:30 AM EDT, 32 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1030 AM EDT Mon Apr 7 2025

GAZ127>131-148-071515-
Berrien GA-Tift GA-Worth GA-Irwin GA-Turner GA-Ben Hill GA-
1030 AM EDT Mon Apr 7 2025

...A STRONG THUNDERSTORM WILL IMPACT IRWIN...NORTH CENTRAL BERRIEN...
SOUTHERN TURNER...TIFT...CENTRAL BEN HILL AND SOUTHEASTERN WORTH
COUNTIES THROUGH 1115 AM EDT...

At 1030 AM EDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Poulan, or 8 miles south of Sylvester, moving
northeast at 45 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Fitzgerald, Minton, Mystic, Sylvester, Scooterville, Gladys, Anderson
City, Tempy, Harding, Waterloo, Pinetta, Tifton, Inaha, Ashton,
Terrell, Irwinville, Sumner, Ty Ty, Irwinville Airport, and Shingler.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 600 PM EDT for south central
Georgia.

&&

LAT...LON 3184 8331 3172 8314 3147 8315 3133 8369
      3133 8371 3132 8372 3132 8376 3133 8376
      3133 8389 3153 8392 3185 8334
TIME...MOT...LOC 1430Z 241DEG 41KT 3141 8378

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

IG3
Special weather statement, Apr 7, 10:55 AM EDT, 7 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1055 AM EDT Mon Apr 7 2025

FLZ014-015-114-115-127-071600-
Inland Franklin FL-Coastal Wakulla FL-Inland Gulf FL-
Coastal Franklin FL-Coastal Gulf FL-
1055 AM EDT Mon Apr 7 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN GULF...SOUTHWESTERN
WAKULLA AND FRANKLIN COUNTIES THROUGH NOON EDT/1100 AM CDT/...

At 1055 AM EDT/955 AM CDT/, Doppler radar was tracking a strong
thunderstorm 8 miles southwest of Apalachicola, moving east at 30
mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Carrabelle Beach, Franklin, Royal Bluff, Eleven Mile, St George
Island St Pk, Odena, Beverly, Eastpoint, Bay City, Apalachicola
Airport, Apalachicola, Hays Place, Nine Mile, Buck Siding, Saint
Teresa, Turkey Point, High Bluff, Yent Place, Thirteen Mile, and St
George Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 600 PM EDT/500 PM CDT/ for
Big Bend and the Panhandle of Florida.

&&

LAT...LON 2959 8520 2986 8527 2999 8446 2997 8445
      2981 8446 2980 8450 2975 8453 2962 8478
      2955 8512
TIME...MOT...LOC 1455Z 261DEG 27KT 2965 8512

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

38-GODSEY

The radar

The Tallahassee radar (KTLH), 67 km away, was scanning. The volume nearest the touchdown began at 14:59 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
15:00 UTCTSTM WND DMG2 Ese AkridgeGrady, GATrees reported down on Akridge Rd.
15:06 UTCTORNADO2 Ese AkridgeGrady, GAGrady County Sheriffs Facebook page shows a home destroyed and numerous pine trees snapped in the vicinity of New Hope Road and Akridge Road. There was a well-defined radar-indicated Tornadic Debris Signature at the time
15:16 UTCTSTM WND DMG2 Wnw QualityThomas, GATwo trees blown down. There was a radar-indicated Tornadic Debris Signature in the area, so this may have been associated with a tornado.
15:27 UTCTORNADO4 Nnw ChastainColquitt, GANear the intersection of Lower Meigs Road and Monroe Jackson Road, there were 2 homes with major damage, one other affected home, a couple of barns destroyed, and numerous downed trees. There was a well-defined radar-ind
15:30 UTCTSTM WND DMG4 Sw Center HillColquitt, GATrees reported down, as well as damage to house and barn.

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2025 tornado in GeorgiaEvery tornado in Georgia since 1950Warnings in force in Georgia nowThe forecast where you are

The other tornadoes of April 7, 2025

8 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
April 76:46 AM EDTEF0Early, GA7.450$5,000
April 77:22 AM EDTEF1Fayette, GA13.9250
April 77:38 AM EDTEF0Spalding, GA4.3100
April 77:48 AM EDTEF0Henry, GA1.675
April 711:27 AM EDTEF1Colquitt, GA0.8150$10,000
April 711:27 AM EDTEF1Leon, FL12.2300$3,000
April 711:23 AM CDTEF1Leon, FL to GA8.6150$100,000
April 77:03 PM EDTEF0Ware, GA1.720

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.